Arkansas, 2003

Damaging Wind in Arkansas, July 29, 2003

July 29, 2003 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 29, 2:50 PM CST, 57 minutes earlier.

Area forecast discussion, Jul 29, 2:50 PM CST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
350 PM CDT TUE JUL 29 2003

SHORT TERM...
BOUNDARY DROPPING SLOWLY FROM CENTRAL INTO SOUTHERN ARKANSAS.
CONVECTION SETTING UP NEAR BOUNDARY IN WEST CENTRAL SECTIONS THIS
AFTERNOON...AND WILL MOST LIKELY BUILD EAST/SOUTHEAST OVERNIGHT.
GIVEN THIS SCENARIO...TRENDING TOWARD HIGHEST CHANCES OF RAIN IN
CENTRAL/SOUTHERN SECTIONS OVERNIGHT WITH A POTENTIAL FOR HEAVY
RAINFALL.

LOTS OF CLOUDS/LEFTOVER CONVECTION WEDNESDAY MORNING WITH
PRECIPITATION BECOMING MORE SCATTERED DURING THE AFTERNOON HOURS.
CLOUDS WILL ALSO BREAK UP SOMEWHAT. LOW PRESSURE IN SOUTHERN PLAINS
WILL HEAD TOWARD THE REGION...AND WILL DRAG A COLD FRONT THROUGH THE
STATE WEDNESDAY NIGHT.

DATA SUGGESTS THAT PRECIPITATION WILL REFIRE MAINLY IN SOUTHERN
ARKANSAS WEDNESDAY NIGHT...WITH SMALLER RAIN CHANCES FARTHER
NORTH.

FRONT WILL EXIT THE REGION TO THE EAST THURSDAY...WITH ANY
PRECIPITATION ENDING.

EXTENDED...
DRY WEATHER WILL CONTINUE ON FRIDAY. GFS SHOWING SHORTWAVE MOVING IN
FROM THE PLAINS DURING THE DAY SATURDAY. IN COORDINATION WITH OTHER
OFFICES...HAVE ADDED A CHANCE OF SHOWERS AND THUNDERSTORMS TO
SATURDAY AND SATURDAY NIGHT. HAVE ALSO REDUCED TEMPERATURES SLIGHTLY
FROM ONGOING FORECAST AS HIGH NOT AS AGGRESSIVE IN MOVEMENT TO THE
EAST.

HRO   66  84  66  87 /  40  40  20  20
LIT   72  88  72  91 /  60  60  30  30
HOT   73  89  73  91 /  50  50  30  30
PBF   73  90  73  92 /  50  50  40  40

.LZK...NONE.

58/46
Hazardous weather outlook, Jul 29, 4:00 AM CST, 11 hours 47 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE JUL 29 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

HEAT INDEX VALUES WILL RANGE ONCE AGAIN FROM 100 TO 105 THIS
AFTERNOON OVER SOUTH ARKANSAS...OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED. A COLD FRONT OVER NORTH ARKANSAS THIS MORNING WILL MOVE
VERY SLOWLY SOUTH. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR
OVER MOST SECTIONS TODAY AND TONIGHT. THE STORMS THAT OCCUR SHOULD
REMAIN BELOW SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED. THE FRONT WILL CONTINUE MOVING
FROM THE CENTRAL SECTIONS TOWARD THE SOUTH ON WEDNESDAY...AND IT
WILL MOVE OUT OF THE STATE BY THURSDAY EVENING. SCATTERED SHOWERS
AND THUNDERSTORMS WILL OCCUR WEDNESDAY THROUGH THURSDAY EVENING.
THE STORMS THAT OCCUR SHOULD REMAIN BELOW SEVERE LEVELS. DRY WEATHER
WILL PREVAIL THROUGH THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

32

In the hours before

Local storm report, Jul 29, 3:01 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
401 PM CDT TUE JUL 29 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0218 PM    3 W JOPLIN                AR   WIND DAMAGE
07/29/03   MONTGOMERY                     TREE DOWN ON A CAMPSITE AT
                                          TWIN CREEK RECREATION AREA.
                                          REPORTED BY HAM RADIO
                                          OPERATOR

28

The radar

The Little Rock radar (KLZK), 81 km away, was scanning. The volume nearest the first event began at 21:44 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Yell

When
July 29, 3:47 PM CST
Where
Yell County, 5 mi E of Centerville
Measured
50 kt (58 mph) estimated gust
Reported by
POST OFFICE
Coordinates
35.117, -93.083

Trees and power lines were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329628.